Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Multinomial expansions
and the pythagorean theorem


Author: Allan Fryant
Journal: Proc. Amer. Math. Soc. 124 (1996), 2001-2004
MSC (1991): Primary 33E99; Secondary 26C99
MathSciNet review: 1363460
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An addition formula for homogeneous polynomials is used to obtain a generalization of the Pythagorean theorem and a new view of the multinomial expansion.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 33E99, 26C99

Retrieve articles in all journals with MSC (1991): 33E99, 26C99


Additional Information

Allan Fryant
Affiliation: Department of Mathematics, Greensboro College, Greensboro, North Carolina 27401

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03665-9
PII: S 0002-9939(96)03665-9
Keywords: Homogeneous polynomials, addition formula
Received by editor(s): October 7, 1994
Dedicated: Dedicated to the memory of Professor Morris Marden
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1996 American Mathematical Society